• search hit 1 of 3
Back to Result List

Matrix methods for computing eigenvalues of Sturm-Liouville problems of order four

  • This paper examines and develops matrix methods to approximate the eigenvalues of a fourth order Sturm-Liouville problem subjected to a kind of fixed boundary conditions. Furthermore, it extends the matrix methods for a kind of general boundary conditions. The idea of the methods comes from finite difference and Numerov's methods as well as boundary value methods for second order regular Sturm-Liouville problems. Moreover, the determination of the correction term formulas of the matrix methods is investigated in order to obtain better approximations of the problem with fixed boundary conditions since the exact eigenvalues for q = 0 are known in this case. Finally, some numerical examples are illustrated.

Export metadata

Additional Services

Share in Twitter Search Google Scholar Statistics
Metadaten
Author:Amornrat Rattana, Christine BöckmannORCiDGND
DOI:https://doi.org/10.1016/j.cam.2013.02.024
ISSN:0377-0427
ISSN:1879-1778
Parent Title (English):Journal of computational and applied mathematics
Publisher:Elsevier
Place of publication:Amsterdam
Document Type:Article
Language:English
Year of first Publication:2013
Year of Completion:2013
Release Date:2017/03/26
Tag:Boundary value methods; Eigenvalues; Finite difference method; Fourth order Sturm-Liouville problem; Numerov's method
Volume:249
Issue:8
Page Number:13
First Page:144
Last Page:156
Organizational units:Mathematisch-Naturwissenschaftliche Fakultät / Institut für Mathematik
Peer Review:Referiert